MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C15W
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a percutaneous transluminal angioplasty (pta) and stenting procedure of the right superficial femoral artery (sfa), a 149 cm destination slender sheath was inserted through the right radial artery and advanced into the proximal right sfa.After wiring, ballooning, and stenting of the right sfa, the physician prepared to remove the sheath and inserted a 0.035-inch guidewire into it.The physician was advised to insert the dilator into the sheath prior to removal to help prevent elongation if resistance was encountered.The physician acknowledged that this step is included in the instructions for use (ifu), but stated that, based on prior experience, inserting the dilator tends to cause more complications than removing the sheath over the guidewire alone.While pulling back the sheath, resistance was encountered and the physician continued pulling, which caused the sheath to elongate.The physician then inserted the dilator and resumed pulling, but the sheath continued to elongate.Vascular surgery was consulted.The sheath was cut just proximal to the insertion site to allow for sterile dressing application.The patient was transferred to another facility for emergency surgical removal of the retained sheath.The estimated blood loss was less than 250 cc.The event resulted in patient injury and required medical and surgical intervention.Additional information was received on 03 jun 2025: it was reported that the patient was doing well following surgery.It is believed that a glidewire advantage guidewire was present in the sheath during the removal attempt.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3 and to provide the completed investigation results.One r2p sheath and dilator were returned for assessment.The sample was subject to visual analysis.The sheath is broken 3.1cm from the sheath hub.The sheath is uncoiling 37.1cm from the sheath hub.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely cause is increased resistance during withdrawal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.No previous corrective and preventative action (capa) or non-conformances (nc) were noted for this issue in the past year.

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22350488
Report Number1118880-2025-00083
Device Sequence Number4799589
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public(01)00389701011561(17)260601(10)0000466235
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberGS-R6ST1C15W
Device Catalogue NumberGS-R6ST1C15W
Device Lot Number0000466235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite